MAUDE Adverse Event Report: BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305551
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is flextronics.This site is an oem manufacturing site.(b)(4).Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that an unspecified number of bd¿ sharps collectors' lids were broken.The following information was provided by the initial reporter: "broken sharp containers; need new lids".
 
Event or Problem Description
It was reported that an unspecified number of bd¿ sharps collectors' lids were broken.The following information was provided by the initial reporter: "broken sharp containers; need new lids.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: no product or photo was returned by the customer.It was reported the customer experienced broken sharp containers could not be verified due to the product not being returned for failure investigation.Based on the information provided, the device history record review process was unable to be performed since there was no lot number provided.A review of the ncmr¿s was performed; the result showed no issues reported for the same part number and issue throughout the last twelve months.Investigation: based on this investigation, there is not enough information provided by customer like pictures of the damaged lid to determine the root cause of this issue.However, it was noted that this problem arose from a product not sold directly by bd and it¿s known that the main source of damage occurs at the time of handling the material (loading/unloading), for this reason, evidence such as original packaging and picture of the damaged product will be necessary to determine the root cause.By other hand the likelihood to send damaged material by flex is very low since there are several controls to verify this kind of issues.Because of this, additional information is needed about the handling and storage within distributor facility to rule out that this issue was generated by distributors.Also, as part of this investigation, a review of customer complaint records was conducted; based on prior records, there are no additional complaints reporting the same problem for the same part number during the last twelve months.Considering that failure mode is related to broken/damaged parts, the mold was verified to rule out that the issue could be generated by a damaged on the mold, the assessment confirms that mold was free of damaged.Based on that assessment, it can be confirmed that issue could be generated by several variables like hit, incorrect handling, incorrect storage, non-suitable packaging during partial sells.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.However potential root cause will be: product damaged during the transshipped process made by bd¿s second provider.Non-controlled method to ship partial boxes to end user.Product damaged during the shipment or distribution.Incorrect repackaging at the time to perform partial sales.Based on information provided it was not possible to confirm the root cause like a failure mode related to the manufacturing process since there was not enough information like method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility.The controls were verified within the manufacturing process and confirmed as capable to detect broken or damaged lids.If additional information that helps to find the root cause can be provided, then a new complaint record will be open to initiate a new investigation path.All the complaint information was captured also for tracking and trending purposes.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD¿ SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15830465
Report Number2243072-2022-02001
Device Sequence Number14727554
Product Code FMI
UDI-Device Identifier00382903055517
UDI-Public(01)00382903055517
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305551
Device Catalogue Number305551
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer12/05/2022
Initial Report FDA Received Date11/19/2022
Supplement Report FDA Received Date12/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown